| Catalog Number |
ET309645 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Fracture (1260); Retraction Problem (1536)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 07-jun-2024.Summary: the information received is as follows, ¿during attempt to retrieve the separated tip of syncro guidewire using the embotrap iii, the embotrap iii caught the separated syncro tip and could be pulled, but strong resistance was felt.The embotrap iii was re-sheathed by trak microcatheter, and aspiration catheter was advanced distally near the embotrap iii, but the embotrap iii fractured during pulling out.The separated pieces of the guidewire and the embotrap iii remained in the patient¿s body.Not affected to patient¿s condition, and no hemorrhage.No additional intervention was provided, and the patient is under monitoring.¿ additional information was received on 10-jun-2024.Summary: per the information, excessive force was applied when pulling the embotrap.No further information was provided.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.No capa or escalation activities are required at this time.The embotrap iii device entanglement with another device (synchro guidewire; stryker) could prevent device retrieval and could cause damage to the device with the potential to result in vessel damage, the release of emboli and subsequent ischemia or infarct, and/or the need for additional intervention.Withdrawal difficulty of the embotrap into the guidewire/intermediate catheter can result in the unintended loss of access to the occluded treatment site requiring re-access, with increased risk for vasospasm, emboli, vessel damage, ischemia, or infarct, and/or the need for additional intervention.Additionally, a strut facture of the embotrap device could lead to separation, with the potential for vessel damage, embolization, ischemia, or infarct, and/or the need for additional intervention.It is important to note, the embotrap device was not used according to the instructions for use (ifu); the ifu for the embotrap iii device cautions users to avoid deploying the device in calcified, atherosclerotic lesions.Users are also warned against withdrawing the device against significant resistance and should first assess the cause of resistance using fluoroscopy.Lastly, the embotrap device was designed for the removal of a thrombus and any use of the device other than it¿s intended use (such as the retrieval of a catheter tip) has not been evaluated and therefore is not recommended.In this case, there were no reports of patient harm or consequence; ¿the patient's mrs was unchanged from when he/she arrived at the hospital.¿ the events did not result in any required surgical/medical intervention to preclude patient harm.Based on this information, this event does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 6.5 mm x 45 mm (et309645/ 23k106av) was used for a thrombectomy procedure to treat an occlusion at the distal m1 segment of the right middle cerebral artery (mca).During the procedure, the user reported withdrawal difficulty of the embotrap into the guidewire/intermediate catheter, device entanglement with another device (synchro guidewire; stryker), and embotrap fracture during withdrawal from vessel.The event was reported as such, ¿the procedure was a mechanical thrombectomy of right middle cerebral artery m1 distal occlusion for cerebral infarction.During synchro guidewire insertion, the wire was in j shaped and forcibly pushed forward, and trak microcatheter was also quite difficult to advance.1 pass was performed by using trevo, but the thrombus could not be retrieved, and the second pass was also performed by trevo.When attempting the third pass, advanced the synchro and the trak, the synchro got broken around m1d to siphon area, and the separated tip of the synchro was trapped at lsa [lenticulostriate artery].Attempted to retrieve the separated synchro tip using a trevo, but were unable to retrieve it, so attempted to retrieve the tip using the embotrap iii.The embotrap iii got entangled with the synchro, and strong resistance was felt when pulling the embotrap iii.The trak was re-sheathed, and access catheter was advanced proximally, but the embotrap iii fractured during pulling out.Post-procedure changes in the patient: the patient's mrs was unchanged from when he/she arrived at the hospital, and fortunately infarct foci was small.Continuous flush was not done.The lesion was right middle cerebral artery m1 distal.Other concomitant devices were trak microcatheter (stryker), and a synchro select standard guidewire (stryker).¿ a trevo stent-retriever (stryker) was also used.It was also noted, the patient has a medical history of diabetes.Vessel characteristics were noted as ¿calcification, severe arteriosclerosis.¿ no further information was made available at the time of this review.
Additional Manufacturer Narrative
Product complaint #(b)(4).Updated sections on this med watch: b4, b5, d4 (primary udi number), g3, g6, h2 and h11.Section b5: additional information was received on 04-jul-2024.Summary: per the information provided, the location of the facture was ¿connected part between delivery wire and stent.¿ no imaging data was available for further review.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.